Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 30, 2021, 3:34 PM EST. It took effect at Nov 30, 2021, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2021, 3:34 PM EST (20:34 UTC)
- In effect from
- Nov 30, 2021, 7:00 PM EST
- Expired
- Dec 1, 2021, 12:34 PM EST
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
473 WHUS71 KOKX 302034 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 334 PM EST Tue Nov 30 2021 ANZ350-353-011100- /O.NEW.KOKX.SC.Y.0105.211201T0000Z-211201T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 334 PM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-011100- /O.NEW.KOKX.SC.Y.0105.211201T0000Z-211201T1200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 334 PM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 7 PM this evening to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
4 follow-up statements
191 WHUS71 KOKX 010520 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1220 AM EST Wed Dec 1 2021 ANZ332-011800- /O.EXA.KOKX.SC.Y.0105.000000T0000Z-211201T1800Z/ Long Island Sound East of the Mouth of the Connecticut River- 1220 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 3 feet. * WHERE...Long Island Sound east of Orient Point and the Connecticut River. * WHEN...From 7 PM this evening to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-011800- /O.CON.KOKX.SC.Y.0105.000000T0000Z-211201T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1220 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-011200- /O.CON.KOKX.SC.Y.0105.000000T0000Z-211201T1200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1220 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 7 PM this evening to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
513 WHUS71 KOKX 010901 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 401 AM EST Wed Dec 1 2021 ANZ332-011015- /O.CAN.KOKX.SC.Y.0105.000000T0000Z-211201T1800Z/ Long Island Sound East of the Mouth of the Connecticut River- 401 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ350-353-011800- /O.CON.KOKX.SC.Y.0105.000000T0000Z-211201T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 401 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-011200- /O.CON.KOKX.SC.Y.0105.000000T0000Z-211201T1200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 401 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 7 PM this evening to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
203 WHUS71 KOKX 011045 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 545 AM EST Wed Dec 1 2021 ANZ355-011145- /O.CAN.KOKX.SC.Y.0105.000000T0000Z-211201T1200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 545 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ350-353-011800- /O.CON.KOKX.SC.Y.0105.000000T0000Z-211201T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 545 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 7 PM this evening to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
151 WHUS71 KOKX 011734 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1234 PM EST Wed Dec 1 2021 ANZ350-353-011845- /O.CAN.KOKX.SC.Y.0105.000000T0000Z-211201T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1234 PM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will continue to subside through the afternoon as high pressure builds across the waters. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 12:47 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 30, 12:47 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
1247 PM EST Tue Nov 30 2021
.SYNOPSIS...
A weak upper disturbance passes through the local area this
afternoon and into this evening. High pressure then briefly
moves across the eastern seaboard on Wednesday, followed by a
quick moving frontal system Thursday into Thursday night. High
pressure briefly returns Friday before a series of weak low
pressures and frontal systems move across this weekend into
early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Updated the forecast to expand sct flurries/sprinkles over the
areas of CT that did not have it in the forecast previously.
Radar returns suggest the possibility of precip there,
especially since flurries are occurring over parts of NE NJ and
in the NYC metro area in spite of large dewpoint depressions. Thermal
profiles warm up a little, so expecting sprinkles to mix in
this afternoon along coastal areas. Only trace amounts of
precipitation expected today. Weak high pressure will be left
in the wake of the shortwave helping to cause these flurries and
sprinkles. Dry for the late night hours with winds under 10
mph. High temperatures today will be in the 40s across the area
with lows tonight in the upper 20s to mid 30s.
&&
.SHORT TERM /WEDNESDAY/...
Wednesday will be dry with moderating temperatures to near
seasonable levels in the mid and upper 40s. High pressure will
be centered over the southeast and ridge up into the northeast.
A shortwave will likely be approaching from the west and SW flow
aloft will bring increasing clouds through the day.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
No significant changes to the long term from the previous
forecast. Stuck closely to the NBM.
A progressive pattern will persist through the upcoming weekend and
early next week. There are a few frontal systems and shortwaves
that will move across the northeast, but no significant impacts
are expected at this time.
The deterministic models and ensembles offer some agreement this
week, but start to diverge this weekend into early next week.
The differences arise with timing of energy within the progressive
flow and with any associated amplification.
A warm front then approaches Wednesday night. This warm front
should lift north of the area through Thursday. The
aforementioned shortwave axis should also shift offshore
Thursday morning.The warm front and associated warm advection
should be enough to bring some light rain showers near the coast
and rain/or snow showers further inland late Wednesday night
into early Thursday morning. The pattern with this system does
not support significant precipitation and also does not support
any wintry precip with parent low pressure north of the Great
Lakes. Temperatures may actually rise overnight Wednesday into
Thursday morning limiting any wintry precip inland as well.
Precip chances diminish Thursday as the warm front and shortwave
axis move north and east. This will set the stage for a mild day
with temperatures warming into the upper 40s inland and lower to
middle 50s near the coast. It will also turn breezy with SW winds
around 15 mph gusting 20-25 mph, especially near the coast. The
associated cold front will move through Thursday night. There
continues to be limited moisture to work with and a higher
probability that the actual cold front will move through dry with
just mostly cloudy conditions.
A fairly strong low pressure moves towards southeast Canada and the
Maritimes by Friday morning. Cold advection will take place behind
the cold front and the region looks to lie within a decent pressure
gradient between the low and high pressure to the west. A breezy NW
flow should occur Friday. Despite the cold advection, the
downsloping flow should help temperatures reach seasonable levels in
the middle and upper 40s.
The next shortwave quickly approaches Friday night into Saturday. A
general consensus of the global models and ensemble means indicates
this system to be flat and largely pass to our north. There should
be a weak surface reflection with a weak low and frontal system
passing by on Saturday. Have kept PoPs at slight chance and low
end chance as not seeing much lift and/or dynamics to support
measurable precipitation at this time.
High pressure briefly returns on Sunday before another potential
frontal system and low pressure early next week. The modeling has
been over amplifying systems in the extended, especially close to a
week out. Followed the NBM PoPs for now, but would not be surprised
to see changes to a flatter less amplified solution given the recent
model biases.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
High pressure to the south shifts offshore as a weak low
pressure disturbance approaches the area this afternoon.
Mainly VFR conditions are expected during the TAF period. There is
the potential for a period of MVFR ceilings from 18-00Z today,
mainly for SWF. Very brief and isolated MVFR ceilings are
possible in the city terminals this afternoon. A brief period
of very light snow showers is possible with brief reductions of
visibility western and northern terminals. Some slant-wise
visibility reductions are also possible in virga especially
western areas.
Winds become SW near 10 kt. Some gusts of 15-20 kt are expected
during the afternoon for the city and eastern coastal
terminals which weakens slightly during the evening. Winds then
remain WSW tonight a few gusts are possible with gusts 15-20kt
possible again after 04Z for coastal terminals.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
MVFR coverage and timing is uncertain into the afternoon.
Amendments may need to be made for any changing flight
categories.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...VFR.
.Wednesday night-Thursday...Chance of MVFR in light rain, a wintry
mix at KSWF early. SW wind, gusts near 20-25 kt for Thursday.
.Thursday night...Mainly VFR. WNW wind, gusts 20-25 kt.
.Friday...VFR. WNW wind, gusts 25-30 kt.
.Friday night-Saturday...Possible MVFR. Possible rain and snow
showers inland, mainly rain showers possible along coast. W wind
gusts 15-20 kt Saturday afternoon.
.Sunday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-advisory conditions last through the today. Westerly winds
pick up tonight, and SCA conds will be possible on the ocean
after midnight.
Seas on the ocean east of Moriches Inlet may be close to 5 ft early
Wednesday morning. Otherwise, sub-SCA conditions are expected
Wednesday and Wednesday night. SCA conditions are likely on all
waters later Thursday into Thursday night ahead of an approaching
cold front. SCA conditions are then probable on the ocean and
possibly eastern LI Sound and Bays in a relatively strong NW flow
behind the cold front. Conditions should fall below SCA levels on
Saturday.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...JC
SHORT TERM...
LONG TERM...
AVIATION...IRD
MARINE...
HYDROLOGY...Hazardous weather outlook, Nov 30, 3:26 AM EST, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New York NY 326 AM EST Tue Nov 30 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-010830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 326 AM EST Tue Nov 30 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-010830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 326 AM EST Tue Nov 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.